Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 26, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 19, 2012, 2:07 AM EDT for Wood County, West Virginia; Athens County, Washington County, Ohio. It was in force for 38 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 19, 2012, 2:07 AM EDT (06:07 UTC)
- Expired
- Mar 19, 2012, 2:45 AM EDT
- In force
- 38 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Washington County, OH, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 106 km from the middle of the area, began a volume at 06:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 2:07 AM EDT | HAIL 0.75 | Athens, OH | |
| Mar 19, 2:08 AM EDT | HAIL 1 | The Plains, OH | |
| Mar 19, 2:12 AM EDT | HAIL 1 | Athens, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
653
WUUS51 KRLX 190607
SVRRLX
OHC009-167-WVC107-190645-
/O.NEW.KRLX.SV.W.0026.120319T0607Z-120319T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
207 AM EDT MON MAR 19 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL WOOD COUNTY IN WEST VIRGINIA...
ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...COOLVILLE...ATHENS...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 245 AM EDT
* AT 202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATHENS...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3937 8162 3914 8168 3915 8175 3917 8175
3918 8178 3918 8189 3927 8227 3929 8227
3945 8223
TIME...MOT...LOC 0607Z 282DEG 24KT 3934 8214
$$2 follow-up statements
335
WWUS51 KRLX 190626
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
226 AM EDT MON MAR 19 2012
OHC009-167-WVC107-190645-
/O.CON.KRLX.SV.W.0026.000000T0000Z-120319T0645Z/
ATHENS OH-WASHINGTON OH-WOOD WV-
226 AM EDT MON MAR 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR WEST CENTRAL WOOD...SOUTHWESTERN WASHINGTON AND EASTERN ATHENS
COUNTIES...
AT 222 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STROUD RUN STATE PARK...OR NEAR ATHENS...MOVING EAST AT
30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMESVILLE...LITTLE HOCKING...COOLVILLE AND WASHINGTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE PLAINS
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8162 3914 8168 3915 8175 3917 8175
3918 8178 3918 8190 3925 8215 3942 8199
TIME...MOT...LOC 0625Z 282DEG 24KT 3931 8199
$$608
WWUS51 KRLX 190645
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
245 AM EDT MON MAR 19 2012
OHC009-167-WVC107-190655-
/O.EXP.KRLX.SV.W.0026.000000T0000Z-120319T0645Z/
ATHENS OH-WASHINGTON OH-WOOD WV-
245 AM EDT MON MAR 19 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WOOD...
SOUTHWESTERN WASHINGTON AND EASTERN ATHENS COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8162 3914 8168 3915 8175 3917 8175
3918 8178 3918 8190 3925 8215 3942 8199
TIME...MOT...LOC 0645Z 282DEG 24KT 3928 8182
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 1:47 AM EDT, 20 minutes earlier.
Area forecast discussion, Mar 19, 1:47 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 147 AM EDT MON MAR 19 2012 .SYNOPSIS... SHOWERS AND STORMS DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT. RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEM HITS THE AREA FRIDAY AND SATURDAY. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... UPDATED POPS/WX GRIDS PER MCS LIKE FEATURE AFFECTING THE NORTHERN HALF OVERNIGHT. ADDITIONAL ISOLATED STORMS WILL DEVELOP UNDER WEAK NORTHWEST FLOW AND ABUNDANT LOW LEVEL MOISTURE. KEPT DRY MOST OF THE EXTREME SOUTHERN SECTIONS. ADJUSTED SKY GRIDS PER LATEST SATELLITE IMAGES AND MOS/CMC GUIDANCE. PREVIOUS DISCUSSION BELOW... 10PM UPDATE...ONLY CHANGE WAS TO DECREASE POPS OVER SOUTHERN HALF OF CWA AND RAISE POPS OVER NORTHERN ZONES WHERE CONVECTION STILL PERSISTS AT THIS HOUR. OTHERWISE...NO MAJOR CHANGES NEEDED. PREVIOUS DISCUSSION FOLLOWS... ONE MID LEVEL VORT CENTER EXITS EASTERN PORTION OF THE FORECAST AREA...AS ANOTHER ENTERS FROM THE WEST. MATURE FEATURE EXITING THE EASTERN MOUNTAINS CONTAINS MAINLY WEAKENING STRATIFORM PRECIPITATION...WHILE THE FEATURE MOVING ACROSS SOUTHEAST OHIO IS JUST STARTING TO GENERATE MORE CONVECTIVE SHOWER AND THUNDERSTORM DEVELOPMENT. MAIN FOCUS FOR SHOWER DEVELOPMENT WILL BE ACROSS SOUTHEAST OH AND CENTRAL WV AS THIS MID LEVEL VORT CENTER TRACKS ACROSS THE FORECAST AREA. HOWEVER...CONVECTIVE DEVELOPMENT MAY ALSO OCCUR ACROSS CENTRAL KY AND MOVE INTO SOUTHERN COALFIELDS WHERE FLASH FLOOD WATCH REMAINS IN PLACE FOR THREE COUNTIES. FOR TEMPS...MAINLY USED SREF BIAS CORRECTED GRIDS FOR MAX AND MIN TEMPS FOR TONIGHT AND MONDAY WITH SOME MINOR TWEAKS. && .SHORT TERM /8 AM THIS MORNING THROUGH WEDNESDAY/... THE MAIN THEME FOR THIS PERIOD WILL BE THE CONTINUED WELL ABOVE NORMAL TEMPERATURES FOR THIS TIME OF YEAR. BUT THE DEW POINTS WILL ALSO REMAIN HIGHER THAN NORMAL...MOSTLY IN THE LOW AND MID 50S. SHOWERS MAY LINGER MONDAY EVENING ACROSS THE ROUTE 50 CORRIDOR ON NORTH AND DOWN INTO THE CENTRAL MOUNTAINS. THE WEAK LOW LEVEL FLOW...UNDER THE BUILDING MID LEVEL RIDGE...WILL TURN TO SOUTHEAST ON TUESDAY. MOISTURE REMAINS MARGINAL. WILL LEAVE SOME 20 TO 30 POPS ON OUR UPSLOPE AREAS...INCLUDING THE BKW VCNTY BOTH TUESDAY...AND NOW...WILL INCLUDE THAT PATTERN FOR WEDNESDAY TOO. THOSE POPS MAY MOVE FURTHER WEST...OR WNW...INTO ERN KENTUCKY ON WEDNESDAY TOO. HARD TO BELIEVE WE CONTINUE TO FORECAST OVERNIGHT MINIMUM TEMPERATURES ALMOST AS WARM AS OUR NORMAL HIGH TEMPERATURE... SUCH AS THE MID 50S FOR THE LOWLANDS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL CONVECTION. AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION. KEY IS TIMING OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT APPROACHES THE E COAST OVER THE WEEKEND. WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE SYSTEM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND SAT. LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35 INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH PERCENTILE...FOR THIS TIME OF YEAR. SO ANY RAINFALL WITH SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME EXCESSIVE. WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING UNCERTAINTY. THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS SYSTEM LATE IN THE WEEKEND. MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL. HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE WEEKEND WITH SYSTEM MOVING THROUGH. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... CONVECTION...ASSOCIATED WITH A PASSING SHORTWAVE CONTINUES TO FLARE UP ACROSS THE NORTHEAST QUADRANT OF OUR CWA TO AFFECT JUST NORTH TO PKB...AND PERHAPS DIRECTLY AFFECTING CKB...AND EKN THROUGH AT LEAST 09Z. IFR CONDITIONS WILL BE POSSIBLE WITH FREQUENT LIGHTNING ALONG THE STRONGEST STORMS. GUSTY WINDS UP TO 25 KNOTS AND SMALL HAIL CAN NOT BE RULED OUT AT THESE SITES. THEREFORE...MENTIONED ACCORDINGLY IN THEIR TAFS. OUTFLOW BOUNDARY EVIDENT ON RADAR IMAGES TO PASS ACROSS CRW BEFORE 06Z...FOLLOWED BY ISOLATED SHOWERS OR STORMS THROUGH 07Z. THESE ACTIVITY WILL LAST ONLY FEW MINUTES AND ITS COVERAGE IS SO SMALL THAT IT COULD BE A HIT OR MISS ATTM. THEREFORE...JUST INCLUDED GUSTY WINDS DURING THE FIRST HOUR. EXPECT VFR CONDITIONS FOR THE REST OF THE NIGHT...AND MONDAY. EXCEPT FOR PATCHY DENSE FOG IN PLACES WHERE THE SKY CLEARS OVERNIGHT TONIGHT. CONFIDENCE IS LOW ON FOG FORMATION DESPITE HIGH DEWPOINTS...SO LEFT IT OUT OF TAF. BETTER CHANCES FOR CLEAR SKIES MONDAY AND MONDAY NIGHT. DENSE FOG WILL BE POSSIBLE LATE MONDAY NIGHT MAINLY RIVER VALLEYS AND AREAS THAT RECEIVED RAIN OVERNIGHT. THESE CONDITIONS COULD OCCUR OUTSIDE OF THE CURRENT TAF PERIOD. THEREFORE...WILL CONSIDER INCLUDING THEM AT 12Z ISSUANCE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY... FORECAST CONFIDENCE...HIGH. ALTERNATE SCENARIOS: DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL BE DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE...AND WHETHER OR NOT WINDS BECOME CALM OVERNIGHT. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H L BKW CONSISTENCY H H M M M M H H H H H H EKN CONSISTENCY H H M M M M H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE MON 03/19/12 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H L L L L L L H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H M M H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 06Z TUESDAY... IFR CONDITIONS POSSIBLE UNDER PATCHY DENSE FOG RIVER VALLEYS EARLY TUESDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/KTB/TRM NEAR TERM...KMC/SL SHORT TERM...KTB LONG TERM...TRM AVIATION...ARJ
Hazardous weather outlook, Mar 18, 10:05 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 1005 PM EDT SUN MAR 18 2012 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>028- 030>040-046-047-200215- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 1005 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-WVZ009>011-017>020-029-200215- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN- RITCHIE-DODDRIDGE-GILMER- 1005 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH LATE TONIGHT ACROSS SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. LARGE HAIL AND HEAVY RAINFALL ARE THE PRIMARY THREATS WITH ANY CONVECTION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Mar 18, 11:06 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 PM EDT SUN MAR 18 2012
WVZ008-016>019-190345-
CALHOUN WV-JACKSON WV-RITCHIE WV-ROANE WV-WIRT WV-
1106 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON...
NORTHWESTERN CALHOUN...NORTHWESTERN ROANE...SOUTHWESTERN RITCHIE AND
WIRT COUNTIES...
AT 1101 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF ELIZABETH...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR LUCILLE AROUND 1120 PM...CHERRY AROUND 1130
PM...CRESTON AROUND 1140 PM AND MUNDAY AROUND 1150 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3887 8110 3887 8159 3904 8161 3903 8159
3903 8158 3906 8154 3911 8112Local storm report, Mar 18, 11:41 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1141 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1111 PM HAIL ATHENS 39.31N 82.08W
03/18/2012 U0.25 INCH ATHENS OH PUBLIC
&&
NNNNSpecial weather statement, Mar 18, 11:44 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1144 PM EDT SUN MAR 18 2012
WVZ016-018-027-028-190415-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
1144 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY...
SOUTHEASTERN ROANE...SOUTHERN CALHOUN AND SOUTHWESTERN BRAXTON
COUNTIES...
AT 1136 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
SPENCER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR LEFT HAND AROUND 1150 PM...TARIFF AROUND 1155
PM...WALLBACK AROUND 1205 AM...CHLOE AROUND 1210 AM AND NEBO AROUND
1215 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
25 AND 49.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3853 8091 3858 8141 3876 8140 3877 8104
3877 8103 3872 8098 3877 8089Special weather statement, Mar 19, 12:13 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1213 AM EDT MON MAR 19 2012
WVZ016-018-027-028-190445-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
1213 AM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ROANE...NORTH
CENTRAL CLAY...SOUTHERN CALHOUN AND SOUTHWESTERN BRAXTON COUNTIES...
AT 1206 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHEAST
OF SPENCER...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR NICUT AROUND 1220 AM...NEBO AROUND 1225 AM...
ROSEDALE AROUND 1230 AM...SERVIA AROUND 1235 AM...WILSIE AROUND 1240
AM AND FRAMETOWN AROUND 1245 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
36 AND 58.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3854 8076 3856 8079 3854 8083 3860 8123
3878 8120 3877 8104 3876 8103 3877 8102
3872 8098 3876 8091 3875 8072Special weather statement, Mar 19, 1:20 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 AM EDT MON MAR 19 2012
OHZ076-WVZ010-011-019-020-190545-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
120 AM EDT MON MAR 19 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL RITCHIE...
NORTHEASTERN WASHINGTON...NORTHWESTERN DODDRIDGE...PLEASANTS AND
TYLER COUNTIES...
AT 118 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 11 MILES
NORTHEAST OF ST. MARYS TO 7 MILES NORTHEAST OF ST. MARYS TO ST.
MARYS...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR SISTERSVILLE AROUND 130 AM...MIDDLEBOURNE
AROUND 140 AM AND ALMA AROUND 150 AM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3954 8078 3948 8071 3947 8065 3945 8062
3935 8066 3923 8080 3940 8136 3952 8122
3959 8121 3958 8104 3955 8103 3959 8097Special weather statement, Mar 19, 1:58 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
158 AM EDT MON MAR 19 2012
OHZ075-076-084-085-190630-
ATHENS OH-MEIGS OH-VINTON OH-WASHINGTON OH-
158 AM EDT MON MAR 19 2012
...A STRONG THUNDERSTORM WILL AFFECT ATHENS...NORTH CENTRAL MEIGS...
NORTHEASTERN VINTON AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 152 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
LAKE HOPE STATE PARK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR ATHENS AROUND 210 AM AND STROUD RUN STATE
PARK AROUND 220 AM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3941 8177 3914 8186 3925 8240 3940 8235
3939 8229 3944 8229 3947 8229 3948 8228The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:06 PM EDT | Special Weather Statement | RLX | Wirt | 39 min |
| Mar 18, 11:23 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Wood | 30 min |
| Mar 18, 11:44 PM EDT | Special Weather Statement | RLX | Roane | 31 min |
| Mar 19, 12:13 AM EDT | Special Weather Statement | RLX | Braxton | 32 min |
| Mar 19, 1:20 AM EDT | Special Weather Statement | RLX | Pleasants, Tyler | 25 min |
| Mar 19, 3:18 AM EDT | Special Weather Statement | RLX | Jackson | 27 min |
| Mar 19, 3:28 AM EDT | Special Weather Statement | RLX | Clay | 32 min |
| Mar 19, 4:05 AM EDT | Special Weather Statement | RLX | Roane | 25 min |
| Mar 19, 4:11 AM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Roane | 49 min |
| Mar 19, 4:41 AM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Wirt | 34 min |
| Mar 19, 5:17 AM EDT | Special Weather Statement | RLX | Jackson, Roane | 28 min |
| Mar 19, 9:42 AM EDT | Special Weather Statement | RLX | Clay, Fayette, Kanawha, Nicholas | 2 hr |
| Mar 19, 4:35 PM EDT | Special Weather Statement | RLX | Wood | 25 min |
| Mar 19, 5:13 PM EDT | Special Weather Statement | RLX | Ritchie | 47 min |
| Mar 19, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Wood | 36 min |
| Mar 19, 5:59 PM EDT | Special Weather Statement | RLX | Tyler | 31 min |
| Mar 19, 6:29 PM EDT | Special Weather Statement | RLX | Doddridge, Tyler | 46 min |
| Mar 19, 6:54 PM EDT | Special Weather Statement | RLX | Upshur | 36 min |
| Mar 19, 7:03 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Harrison, Lewis, Upshur | 27 min |
| Mar 19, 7:43 PM EDT | Special Weather Statement | RLX | Barbour | 32 min |
| Mar 19, 7:45 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Upshur | 45 min |
| Mar 18, 8:18 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 42 min |
| Mar 18, 8:40 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan | 35 min |
| Mar 18, 9:14 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 46 min |
| Mar 18, 9:26 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Perry | 34 min |
| Mar 18, 9:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 46 min |
| Mar 18, 10:56 PM EDT | Special Weather Statement | RLX | Athens | 34 min |
| Mar 18, 11:28 PM EDT | Flash Flood Warning | RLX | Athens, Vinton | 2 hr |
| Mar 19, 1:58 AM EDT | Special Weather Statement | RLX | Athens | 32 min |
| Mar 19, 2:58 PM EDT | Special Weather Statement | RLX | Athens | 2 hr |
| Mar 19, 3:09 PM EDT | Special Weather Statement | RLX | Athens | 36 min |
| Mar 19, 3:49 PM EDT | Special Weather Statement | RLX | Athens | 71 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.